|IS IT DEPRESSION???
Dec 19, 2002
I'V BEEN HIV POSIVET FOR 5 TO 6 YEARS KNOW,THIS PAST YEAR,I NOTICE I FEEL I SHOULN'T HAVE TO TAKE MY MEDS...I WAS ALWAY ON TOP OF THAT..NOW'S IT'S AS IF I CARE LESS...COULD THIS OR IS THIS A STAGE,IAM GOING THOUGH?? OR DEPRESSION...COULD THIS BE NORMAL...MY DOCTORS ARE BEGINEING TO NOTICE SOMETHING, NOT RIGHT.. WHY ME....
| Response from Mr. Shernoff
What you describes certainly sounds like it could be one symptom of depression. What I urge you to do is to ask your doctor to refer you to a mental health professional who is skilled in working with people living with HIV. Make an appointment with him or her and work with them so that they are able to help you assess whether or not you are suffering from depression. If you are, then please follow any recommendations you are given either about beginning talk therapy and or starting antidepressant medication.
Following this suggestion is the only way you will be able to figure out what is going on for you and to get the kind of help you need to deal with this situation before it causes you permanent damage.
Best of luck,
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.